Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MissJasmine

Flare-Up While On Accutane Questions (Please Help)

Recommended Posts

Hi Everyone,

My name is Jasmine, and I currently have moderate/severe acne. I've struggled with acne for 9 years (yikes!)

Needless to say, it has affected my self-esteem GREATLY.

Well, Monday, I went to see a dermatologist, and she prescribed me:

solodyn

Trazorac

Finnacea (for my back)

Aczone

She sent me to go get my bloodwork done, because if those treatments don't work, she wants me to start accutane.

Now, I have done lots and lots of research about accutane and am well aware of all the side effects.

MANY people say that they had a huge flare-up on the begining of treatment.

My question is, WHAT IS THE CAUSE OF THIS FLARE UP?

Some people have commented and said that it is because all of the pimples that are brewing under your skin (...for lack of better words. lol) are forced to surface.

Now, If I am already taking a series of meds PRIOR to starting accutane, doesn't that mean I WON'T get the accutane flare-up since I would have already flared-up when I began taking the solodyn, trazorac.....?

Sorry if this is confusing. But to those that understand, please help me! =)

Share this post


Link to post
Share on other sites

I'm in a very similar position, I took antibiotics and topical creams for 8 months, and now I'm starting Accutane next week because my skin was only moderately responsive to those meds.

You're right, the initial breakout would occur because the Accutane is flushing the acne-causing bacteria out of your system, and when this happens the acne that's comfortably living under your skin will literally be forced to the surface, because it can no longer survive under your skin.

As to your question of getting an initial breakout from Accutane or not, it would entirely depend on how well the meds you take prior to Accutane work for you. If your system responds incredibly well to them they could definitely flush all of your acne out. In that case, if you were to go on Accutane directly afterwards, you would get little no to initial breakout.

But then again, if the meds work that well for you, you probably wouldn't need to go on Accutane at all. Meds such as Tazorac are pretty strong, but they're still not strong enough to really purge everyone's skin. Some people can take meds like Tazorac and get totally clear, for others it doesn't finish the job and they need something stronger (like me).

In the end, it will entirely depend on how persistent your acne is, and how well your skin adapts to the medications. Anyway, I hope I answered your questions and good luck with everything :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×